Neupro patches

My husband was recently diagnosed so am fairly new to the medication side of things. He is on neupro 4mg patches, which I believe are dopamine agonists. His tremor\shakes have improved but he still shuffles when he walks. Someone has suggested he needs to take dopamine as well. We have a gp appt in a few days, should I be asking foty him to be put on that too?

17 Replies
oldestnewest

The doctor should be telling you what he should be on not the other way around. Also has he seen a movement disorder specialist yet? if not try to find a good one in your area. He should at least be seeing a Neurologist not a GP.

2 likes
Reply

As arwemark says your GP should refer your husband to a Neurologist who specialises in PD and movement disorders. The Neurologist may (hopefully) have a Parkinson's Nurse and Neuro Physiotherapist in his/her team. Early physio is important to re-learn walking.

2 likes
Reply

Who is doing the prescribing for him? When taking dopamine agonists there is usually a period of titrating up the dose to find the effective one. 4 mg is quite low.

A movement disorder specialist or a neurologist with and interest or expertise in Parkinson's is essential.

1 like
Reply

My walking greatly improved when my neurologist prescribed Sinement for me(which is Levodopa/ Carbadopa) which comes in different strengths.Your neurologist will fine tune on which strength is best for you

.Good Luck

Don

1 like
Reply

I take Neupro and take dopamine and still shuffle. Shuffling takes real concentration not to do. I am enrolled in a LSVT big class and start in a couple of weeks. It is supposed to really help.

2 likes
Reply

Hi what are LSVT BIG CLASSES?

Reply

It is a therapy class for 4 weeks 4xweek. It re teaches you how to walk with bid long steps. Retraining your brain. You might can just google. Suppose to be real good. There is a LSVT big for your voice.

Reply

Ok I'll Google it. What do the lsvt letters stand for? Thank you

Reply
Reply

He has seen a neurologist for about 10 mins with a further appt in 6 months. He wrote to the gp telling him what to prescribe, no contact with Parkinson's nurse yet. His appt was 2 months ago. He is really struggling at the moment.

Reply

Hard times. Tai chi helped me and a light sleeping pill. A low dose of sinamet will help and to slow progression Azilect and most important daily excercise. Don't overtake sinamet. Read about the side affects. Good luck..de stress and think positive.

1 like
Reply

I was diagnosed a 3 months ago. Go to a specialist. I found one thru the Parkinson Assoc. I went from 2 to 4 to 6 mg on the patch over 3 months. Each month more of the symptoms went away . The arm swing (come back) and improved gait took the longest. I love the patch!

Good to see your involved . My wife is as well.

1 like
Reply

Thank you for giving me hope, I have been at a bit of at loss as the meds didn't seem to be alleviating the symptoms.

1 like
Reply

Hi everyone, my cardiologist suspected of months ago called my gp who in turn referred me to my neurologist. I was given 250 mg sinemet twice daily and.5 mg azilect once daily. While the medication has helped after the dosage was figured out. What has really helped was activety/gym every day. I currently attend Rock Steady Boxing once a week. This really pumps me up and seems to lessen my symptoms and improve my quality of life. I plan to increase my attendance to 3 times weekly after retirement. Never quit.

3 likes
Reply

see a neurologist to get the right meds...not a gp.

1 like
Reply

We saw a neurologist 2 months ago and he said neupro, the gp would write the prescription and increase the dosage if necessary, see you in 6 months!! I was not impressed, we have no referral yet to see the parkinsons nurse either. Our GP has admitted it is a specialist area and he is not really sure about it but his book says to increase the dose as necessary.

Reply

Dx'd at 27

Started 4 mg nuepro patch 3 years ago when I was 36

Side effects were extreme

Impulse control disorder issues big time

Major behavioral changes

Experienced extreme hypomania (bipolar disorder)symptoms

Quit using nuepro patch year and half after starting it

Went through over a year of extreme withdrawals

I've met hundreds of pwp online who also had impulse control disorder symptoms and hypomania symptoms as side effects from patch

Only one other pwp that had extreme side effects like me

This pwp is exact same age as me and dx'd same length of time as me

I'd say 95% of hundreds of pwp I've met on dopamine agonists like the patch also experience behavioral side effects although to much lesser degree

Vast majority of these pwp don't know the are having behavioral issues

Discovered this past year that I still experience mild to strong behavioral side effects (that are symptoms of bipolar disorders)just from normal prescribed sinemet

I see same side effects in anyone taking any dopaminergic medication

Chances are if you are taking any dopaminergic medications prescribed from your doctor than you are experiencing these side effects and have no clue that you are having behavioral issues because they are so subtle that that you can't detect them even though your behaviors are affected

contact me if you want to know more

K3ndal1@hotmail.com

1 like
Reply

You may also like...